Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dangdenniiss

Tetracycline

Hey guys!

Recently I have been doing a regime that my dermatologist provided and it has been working great. I have been using Tetracycline antibiotics i believe. I also have a bunch of topical creams, one of the creams are prescription which is Tretinoin .1%. The dermatologist has provided me with only 30 pills and i have finished them. Here is my progress.

NOV 5

http://img22.imageshack.us/i/nov5q.jpg/

When forced my dad to take me to dermatologist, appointment was set up on NOV 9

NOV 14

http://img248.imageshack.us/i/nov14v.jpg/

my pretty left cheek got swallowed up but alot of my pimples are starting to settle

NOV 25

http://img690.imageshack.us/i/nov25.jpg/

I ALMOST HAVE NO PIMPLES JUST A TON OF RED DOTS!!

The problem is my dad feels that i don't need to visit the dermatologist again because my skin has improved enough or something shit. I'm am very scared because I don't have anymore antibiotics and am afraid all my pimples will reappear and ruin my face again. My dad said that I am limited to how much of this antibiotic i can take. I don't believe so because I read on this forum that people take certain antibiotics year long!!

Can someone help figure out if tetracycline has a limit to how many pills you can take?

Will my acne come back?

HOW CAN I REMOVE THE RED MARKS?!

THANK YOU SO MUCH FOR READING!!

Edited by dangdenniiss

Share this post


Link to post
Share on other sites

hey i am on tetracycline as well. i finished my pills for the first 6 weeks and just got more pills to last me another 6 weeks. after that my doctor recommeded for me to discontinue taking the pills. she says to wait a few weeks and see what happens after that.

tetracyline does not prevent acne from returning, just prevents it while your on it.

now, i know that my acne will return and i told her that and she said the next thing i can do is birth control or accutane which is the only thing that can really prevent the acne from coming back. so basically, my doctor told me not to stay on the tetracycline for over 12 weeks. i've also read that you should not stay on tetracycline for too long. hope that helps.

Share this post


Link to post
Share on other sites

I have found with the various medications that I have used over the years that ive been on them for a max of about 6 months. At this point I either don't need to take it any more, or im moved onto something else.

It's impossible to say whether your acne will come back or not. You may have done enough to never have it again, or then again you may not have done anywhere near enough. Time will tell. Monitor any changes closely and at the first sign of it returning go to your Derm, or at least speak to your Dad about it.

Share this post


Link to post
Share on other sites

Antibiotics are good if properly taken. Tetracycline is good for your case since it will clear your face. You should take 500mg twice a day for two to three months, lots of water, and when you are clear, reduce the intake (250mg) and then stop. This have inertia, so you have like two months before you star having acne problems but remember, your GOAL is not to use antibiotics nor accutane but a regimento control your acne.

You can't spend your life taking antibiotics, teach your body to control bacteria by itself, hence the regimen. In my opinion 6 months is too much. Tipically in three months you are clear.

Edited by Corsair

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×